Consortium for the study of Drug and Herbal & Dietary Supplement-Induced Liver Injury” (DHILI)
Drug-induced liver injury (DILI) is an uncommon, complex and potentially severe adverse drug reaction to the use of medications, herbal products or dietary supplements. DILI has been typically classified into an intrinsic type (predictable, dose-related), and idiosyncratic (unpredictable, not dose-related). Idiosyncratic DILI represents one of the most challenging liver disorders due to the plethora of drugs used in clinical practice, its variable presentation which can mimic other conditions and the current absence of specific biomarkers.
The EASL DHILI Consortium is a multidisciplinary network of scientists with an interest in the study of Drug and Herbal & Dietary Supplement-induced Liver Injury. Idiosyncratic DILI is attributable to medicinal products taken in a therapeutic dose and has been described in association with over 650 drugs used in clinical practice. The aim of the network is to create a collaboration of diverse group experts encompassing clinical investigators, patients, basic scientists, industry partners, and regulators.
Our objectives are:
• To develop a shared understanding of the key issues related to adverse reactions related to drugs, herbal and dietary supplements in all settings relevant to the members of the consortium and society.
• To promote, participate and lead research in topics related to drugs, herbal and dietary supplement-induced liver injury.
• To generate, synthesise and disseminate evidence that prevents drug-induced liver injury (DILI) and improves care of patients with DILI.
• To facilitate national and international research and educational activities related to DILI.
• To set up an international network of centres to harmonise nationally and internationally funded research activities towards a common goal of providing bench, bedside and population perspectives in DILI.